Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Feb 1, 2009, 3:00 PM CST for 15 counties in Texas. It took effect at Feb 2, 2009, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2009, 3:00 PM CST (21:00 UTC)
- In effect from
- Feb 2, 2009, 11:00 AM CST
- Expired
- Feb 2, 2009, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KCRP 012100 RFWCRP RED FLAG WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 300 PM CST SUN FEB 1 2009 TXZ229>234-239>244-246-021100- /O.UPG.KCRP.FW.A.0003.090202T1700Z-090202T2300Z/ /O.NEW.KCRP.FW.W.0004.090202T1700Z-090203T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-REFUGIO- 300 PM CST SUN FEB 1 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTH WINDS AVERAGING BETWEEN 15 AND 30 MPH WITH FREQUENT GUSTS WILL COMBINE WITH RELATIVE HUMIDITIES AVERAGING FROM NEAR 10 PERCENT OVER THE RIO GRANDE PLAINS TO NEAR 35 PERCENT ALONG THE IMMEDIATE COAST. THESE WEATHER CONDITIONS...COMBINED WITH EXTREMELY DRY FUELS ALREADY IN PLACE ACROSS THE AREA...WILL CREATE A CRITICAL FIRE DANGER ACROSS ALL OF SOUTH TEXAS ON MONDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ TXZ245-247-021100- /O.NEW.KCRP.FW.W.0004.090202T1700Z-090203T0000Z/ ARANSAS-CALHOUN- 300 PM CST SUN FEB 1 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST MONDAY. NORTH WINDS AVERAGING BETWEEN 15 AND 30 MPH WITH FREQUENT GUSTS WILL COMBINE WITH RELATIVE HUMIDITIES AVERAGING 30 TO 35 PERCENT. THESE WEATHER CONDITIONS...COMBINED WITH EXTREMELY DRY FUELS ALREADY IN PLACE ACROSS THE AREA...WILL CREATE A CRITICAL FIRE DANGER ACROSS ALL OF SOUTH TEXAS ON MONDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ TM
2 follow-up statements
000 WWUS84 KCRP 021047 RFWCRP RED FLAG WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 447 AM CST MON FEB 2 2009 TXZ229>234-239>247-030000- /O.CON.KCRP.FW.W.0004.090202T1700Z-090203T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 447 AM CST MON FEB 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. NORTH WINDS WILL AVERAGE BETWEEN 15 AND 30 MPH BEHIND A COLD FRONT TODAY WITH FREQUENT GUSTS THIS MORNING INTO EARLY AFTERNOON. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES LOWERING TO 10 TO 15 PERCENT OVER THE BRUSH COUNTY AND TO NEAR 30 PERCENT ALONG THE IMMEDIATE COAST. THESE WEATHER CONDITIONS...COMBINED WITH EXTREMELY DRY FUELS ALREADY IN PLACE ACROSS THE AREA...WILL CREATE A CRITICAL FIRE DANGER THREAT ACROSS ALL OF SOUTH TEXAS TODAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ TMT
000 WWUS84 KCRP 030004 RFWCRP RED FLAG WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 604 PM CST MON FEB 2 2009 TXZ229>234-239>247-030115- /O.EXP.KCRP.FW.W.0004.000000T0000Z-090203T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 604 PM CST MON FEB 2 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING HAS EXPIRED AT 6 PM CST. VERY LOW RELATIVE HUMIDITY VALUES CONTINUE TO RANGE FROM 10 TO 20 PERCENT INLAND AND 15 TO 30 PERCENT COAST. WIND SPEED HOWEVER HAVE DECREASED BELOW RED FLAG CRITERIA AND WILL CONTINUE TO FALL OFF RAPIDLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. IN ADDITION..THEREFORE THE REF FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ MJG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 1, 11:37 AM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Feb 1, 11:37 AM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1137 AM CST SUN FEB 1 2009
.DISCUSSION...UPDATED FOR AVIATION DISCUSSION BELOW.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH
THIS EVENING. GUSTY SOUTHERLY SURFACE WINDS ALONG THE INLAND
COASTAL COUNTIES WILL GRADUALLY TAPER OFF THIS AFTERNOON AS A PRE-
FRONTAL TROUGH ENTERS SOUTH TEXAS. MOIST AND STABLE BOUNDARY LAYER
CONDITIONS MAY GENERATE MVFR/IFR VSBYS WITH LIFR CIGS FOR THE
KALI/KCRP/KVCT TERMINAL AERODROMES BETWEEN 07Z-10Z AHEAD OF A COLD
FRONT. THE FRONT IS EXPECTED TO PUSH THROUGH KLRD BY 07Z...KALI BY
09Z...AND KCRP-KVCT BY 10Z WITH VFR CONDITIONS DEVELOPING BEHIND
THE FRONT AND NORTHWESTERLY SURFACE WIND GUSTS OF 20 TO 30 KNOTS
ANTICIPATED AREAWIDE MONDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 950 AM CST SUN FEB 1 2009/
DISCUSSION...WV IMAGERY SHOWS MUCH DRIER MID/UPR LEVELS FILTERING
INTO SOUTH TEXAS. S/WV MOVING EAST-SOUTHEASTWARD ALONG THE LOWER
RIO GRANDE SHOULD KEEP THE MID/UPR CLOUDS SOUTH OF THE CWA TODAY.
IN ADDITION...VISIBLE SATELLITE IMAGERY SHOWS THE DEEPEST LOW-
LEVEL MOISTURE CONFINED TO THE GULF WITH MOSTLY SUNNY SKIES
ELSEWHERE. THE RUC/GFS/NAM ALL SHOW NEGATIVE THETA-E ADVECTION
DEVELOPING ACROSS THE REGION TODAY AS WELL. AS A RESULT...UPDATED
THE ZFP TO GO A BIT MORE OPTIMISTIC WITH SKY COVER TODAY AND
REMOVED FIRST PERIOD PRECIPITATION WORDING FOR THE NORTHEASTERN AND
COASTAL ZONES. ALSO UPDATED THE CWF TO REMOVE PRECIP WORDING FOR
THE BAYS AND NEARSHORE WATERS. TEMP/DEWPOINT GRIDS WERE UPDATED TO
REFLECT CURRENT OBS/TRENDS. UPDATED PRODUCTS HAVE BEEN SENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 78 50 65 37 70 / 10 10 10 0 0
VICTORIA 75 48 62 31 68 / 10 10 10 0 0
LAREDO 81 48 68 40 74 / 0 0 0 0 0
ALICE 81 48 67 34 72 / 10 10 10 0 0
ROCKPORT 73 51 63 41 66 / 10 10 10 0 0
COTULLA 79 43 66 33 72 / 0 0 0 0 0
KINGSVILLE 80 50 68 35 71 / 10 10 10 0 0
NAVY CORPUS 75 53 65 44 67 / 10 10 10 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR THE FOLLOWING ZONES: BEE...DUVAL...GOLIAD...JIM WELLS...
KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...NONE.
&&
TM/95...AVIATIONHazardous weather outlook, Feb 1, 5:46 AM CST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 546 AM CST SUN FEB 1 2009 TXZ229>234-239>247-021215- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 546 AM CST SUN FEB 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG DEVELOPING AFTER MIDNIGHT TONIGHT GENERALLY EAST OF HIGHWAY 281 COULD REDUCE VISIBILITIES BELOW 1/2 MILE IN SOME LOCATIONS...MAKING DRIVING HAZARDOUS AT TIMES. THE FOG WILL DISSIPATE BEFORE 6 AM AS A COLD FRONT SWEEPS THROUGH THE AREA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY FOR THE COUNTIES OF LA SALLE...MCMULLEN...LIVE OAK...BEE...GOLIAD...VICTORIA... WEBB...DUVAL...JIM WELLS... KLEBERG...NUECES...SAN PATRICIO AND REFUGIO COUNTIES...AS BRISK NORTH WINDS AND LOW HUMIDITIES WILL RESULT IN POSSIBLE RED FLAG CONDITIONS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-021215- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- 546 AM CST SUN FEB 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS FOR ALL MARINE INTERESTS ARE EXPECTED MONDAY BEHIND A COLD FRONT AND ARE EXPECTED TO CONTINUE THROUGH MONDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/KRR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:58 AM CST | Fire Weather Watch | CRP | Bee, Duval, Goliad, Jim Wells, Kleberg, La Salle and 7 more | 11 hr |
| Feb 1, 3:00 PM CST | Small Craft Advisory | CRP | 30 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.